Alert archive / Idaho / Flash Flood Warnings in 2003
Flash Flood Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 24, 2003, 3:56 PM MDT for Bannock County, Idaho. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2003, 3:56 PM MDT (21:56 UTC)
- Expired
- Aug 24, 2003, 5:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 242157 FFWPIH IDC005-242300- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 356 PM MDT SUN AUG 24 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL BANNOCK COUNTY IN IDAHO * UNTIL 500 PM MDT * AT 355 PM MDT...THE PUBLIC REPORTED A FLASH FLOOD NEAR INKOM... BETWEEN BLACKROCK CANYON AND THE INKOM PORT OF ENTRY. WATER UP TO A FOOT DEEP HAS BEEN REPORTED ON INTERSTATE 15 NEAR INKOM. FLOODING HAS ALSO BEEN REPORTED AT THE PORTNEUF LANDFILL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4287 11236 4277 11225 4282 11216 4292 11224 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:15 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 24, 2:15 PM MDT, 1 hour 41 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 215 PM MDT SUN AUG 24 2003 UPPER VORT MAX OVER WEST NV WITH H3 60 KT JET SPEEDING NE ACROSS PIH CWA. TCU BUILDING OVER REGION ESPECIALLY OVER SOUTHERN HIGHLANDS WHERE LAPS PUTS LIS -2 TO -4 WITH PWS 0.6. CROSS SECTIONS FROM NASCENT TS LINE ASSOCIATED SFC MOISTURE CONVERGENCE OVER NORTHERN BANNOCK COUNTY INDICATE TILTED STORMS WITH HIGH LOW-LEVEL REFLECTIVITY CORE. ETA/MESO-ETA MOVE H3/H5 DPVA REGION NE WITH INSTABILITY AXIS SAGGING S INTO NORTH UT BY TONIGHT...BUT HAVE UPDATED GRIDS OVERNIGHT FOR SLIGHT CHC -TSRA FAVORING THE SOUTHERN AND EASTERN HIGHLANDS. DRY FOR MON/TUE WITH BUILDING HEIGHTS AS UPPER HIGH RETROGRADES TO WESTERN UT AND SHUTS OFF THE SUBTROPICAL MOISTURE. THE NEXT INFLUX OF MONSOONAL MOISTURE AND SOUTHERN STREAM SHORTWAVE WILL OCCUR TUE NIGHT/WED SO CHC -TSRA ON TRACK STARTING ABOUT 00Z WED AND PERSISTING INTO WED AFTERNOON. EAST ID IN CONFLUENT ZONE FROM BROAD CYCLONIC FLOW AROUND H3/H5 LOW OVER ONTARIO AND ONSHORE (NORTH)WESTERLIES. GFS INDICATES SOME WEAK WAVES CLIPPING THE EASTERN HIGHLANDS FOR THU-SAT BUT HAVE OPTED TO LEAVE FORECAST DRY FOR NOW. FAVOR COMPROMISE BETWEEN ETA/MAV ON TEMPS. 04 KSFX...OPERATIONAL...VCP 11. .PIH....NONE.
Hazardous weather outlook, Aug 24, 3:30 AM MDT, 12 hours 26 minutes before
IDZ017>023-031-032-250000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 AM MDT SUN AUG 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.